Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 51, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 11, 2008, 9:32 PM CDT for Saline County, Kansas. It was in force for 28 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 9:32 PM CDT (02:32 UTC)
- Expired
- Jun 11, 2008, 10:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
County Saline County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:39 PM CDT | HAIL 2.75 | 6 W Salina Airport, KS | REPORT FROM KSNW TELEVISION |
| Jun 11, 9:40 PM CDT | HAIL 3 | Salina, KS | LARGEST HAIL MEASURED 3.5 INCHES DIAMETER. OCCURRED AT MAGNOLIA AND MARKETPLACE. |
| Jun 11, 9:40 PM CDT | TORNADO | Salina, KS | DAMAGE TO A NURSING HOME IN SOUTH SALINA |
| Jun 11, 9:41 PM CDT | HAIL 1.75 | 8 W Salina, KS | |
| Jun 11, 9:43 PM CDT | HAIL 2.75 | Salina Airport, KS | |
| Jun 11, 9:45 PM CDT | TSTM WND GST 60 | Smolan, KS | 3/4 INCH HAIL AND 60 MPH WINDS. HAD DAMAGED A FENCE AND SMALL TREE LIMBS ARE DOWN. |
| Jun 11, 9:45 PM CDT | HAIL 1.75 | Salina, KS | |
| Jun 11, 9:45 PM CDT | TORNADO | Salina, KS | OCCURRED JUST WEST OF MAGNOLIA AND MARKETPLACE. OBSERVED POWER FLASHES. |
| Jun 11, 9:49 PM CDT | TORNADO | Salina, KS | TORNADO CAUSED DAMAGE JUST EAST OF I-135 ON WATERWELL RD. |
| Jun 11, 9:53 PM CDT | HAIL 1.75 | 3 Ne New Cambria, KS | |
| Jun 11, 9:55 PM CDT | TORNADO | 5 E Salina, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:37 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2416 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 15.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KICT 120232
TORICT
KSC169-120315-
/O.NEW.KICT.TO.W.0051.080612T0232Z-080612T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* TORNADO WARNING FOR...
SALINE COUNTY IN CENTRAL KANSAS.
* UNTIL 1015 PM CDT.
* AT 929 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 6 MILES WEST OF SMOLAN...OR 10 MILES
SOUTHWEST OF SALINA...MOVING EAST AT 51 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ASSARIA...GYPSUM...NEW CAMBRIA...SALINA...SMOLAN...SALINA AIRPORT.
THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3895 9736 3866 9735 3866 9786 3881 9785
3896 9760 3896 9737
TIME...MOT...LOC 0232Z 260DEG 44KT 3876 9774
$$
HOWERTON3 follow-up statements
000
WWUS53 KICT 120242
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
941 PM CDT WED JUN 11 2008
KSC169-120315-
/O.CON.KICT.TO.W.0051.000000T0000Z-080612T0315Z/
SALINE KS-
941 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR SALINE COUNTY UNTIL 1015
PM CDT...
AT 938 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR THE SALINA AIRPORT...OR NEAR
SALINA...MOVING EAST AT 51 MPH.
THE DANGEROUS STORM WILL BE...
4 MILES SOUTH OF NEW CAMBRIA BY 950 PM CDT.
THE SALINA AIRPORT IS ALSO IN THE PATH OF THIS DANGEROUS STORM.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THIS STORM HAS A HISTORY OF PRODUCING BASEBALL SIZED HAIL 6 MILES
WEST OF THE SALINA AIRPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL KANSAS.
LAT...LON 3895 9736 3866 9735 3866 9786 3881 9785
3896 9760 3896 9737
TIME...MOT...LOC 0241Z 260DEG 44KT 3880 9760
$$
BOWMAN000
WWUS53 KICT 120250
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
950 PM CDT WED JUN 11 2008
KSC169-120315-
/O.CON.KICT.TO.W.0051.000000T0000Z-080612T0315Z/
SALINE KS-
950 PM CDT WED JUN 11 2008
...A TORNADO WARNING REMAINS IN EFFECT FOR SALINE COUNTY UNTIL 1015
PM CDT...
AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR NEW CAMBRIA...OR 9 MILES EAST OF
SALINA...MOVING EAST AT 59 MPH.
THIS DANGEROUS STORM WAS WILL AFFECT MAINLY RURAL AREAS OF SALINE
COUNTY.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
THIS STORM HAS A HISTORY OF PRODUCING BASEBALL SIZED HAIL.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3895 9736 3866 9735 3866 9786 3881 9785
3896 9760 3896 9737
TIME...MOT...LOC 0250Z 261DEG 51KT 3882 9742
$$
BOWMAN000
WWUS53 KICT 120300
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT WED JUN 11 2008
KSC169-120310-
/O.CAN.KICT.TO.W.0051.000000T0000Z-080612T0315Z/
SALINE KS-
1000 PM CDT WED JUN 11 2008
...THE TORNADO WARNING FOR SALINE COUNTY HAS BEEN CANCELLED...
AT 958 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.
THE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM THIS
EVENING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR CENTRAL KANSAS.
LAT...LON 3895 9736 3866 9735 3866 9786 3881 9785
3896 9760 3896 9737
TIME...MOT...LOC 0300Z 261DEG 51KT 3884 9724
$$
BOWMANWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 11, 6:49 PM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 11, 6:49 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 649 PM CDT WED JUN 11 2008 .AVIATION... FOR 00Z TAFS...MAIN AVIATION CONCERN THROUGH THE NEXT 24 HORUS WILL BE THUNDERSTORM POTENTIAL. THUNDERSTORMS DEVELOPED LATE THIS AFTERNOON ALONG A COLD FRONT OVER CENTRAL KS. THIS AREA OF STORMS IS EXPECTED TO TRACK SLOWLY SOUTHEAST TONIGHT WITH KRSL AND KSLN HAVING THE BEST POTENTIAL TO EXPERIENCE STORMS THROUGH 03Z. CONFIDENCE DECREASES IN HOW FAR SOUTH THESE STORMS WILL MAKE IT...THEREFORE ONLY MENTIONED VCTS IN THE KICT TAFS FOR NOW. AT THIS TIME KSLN WILL HAVE THE BEST SHOT TO EXPERIENCE SEVERE STORMS THROUGH 03Z WITH LARGE HAIL POSSIBLE. FORECAST CONCERN FOR TOMORROW WILL AGAIN BE STORMS DEVELOPING ALONG THE SURFACE FRONT OVER SOUTH CENTRAL AND ESPECIALLY SE KS. LAWSON && .PREV DISCUSSION... /ISSUED 309 PM CDT WED JUN 11 2008/ DISCUSSION... MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES TONIGHT AND FRIDAY...AND PRECIPITATION CHANCES SUNDAY NIGHT. TONIGHT: VISIBLE SATELLITE AND SURFACE OBSERVATIONS SHOW THAT THE SURFACE FRONT EXTENDS FROM NEAR RUSSELL TO DODGE CITY AT 19Z AND IS MAKING PROGRESS EASTWARD. AN UPPER LEVEL SYSTEM IS SLOWLY MOVING SOUTHEAST FROM THE NORTHERN ROCKIES...AND THE TROUGH WILL MOVE THROUGH THE CENTRAL PLAINS OVER THE NEXT COUPLE DAYS. THE COLD FRONT IS EXPECTED TO BE ACROSS NORTH CENTRAL THROUGH SOUTHWEST KANSAS AROUND 00Z...WITH THE MAIN DRYLINE ACROSS THE OKLAHOMA PANHANDLE AND WESTERN TEXAS. DEEP SHEAR IS FAVORABLE FOR SUPERCELLS...AND ML CAPE VALUES WILL BE AROUND 2000 TO 3000 J/KG. WOULD EXPECT THAT SOME STORMS WILL DEVELOP ALONG THE FRONT AS WELL AS OUT AHEAD OF THE FRONT. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE BEST LCL HEIGHTS WILL BE NORTH OF THE FORECAST AREA AND AHEAD OF THE FRONT...BUT ALONG AND JUST AHEAD OF THE FRONT LCL HEIGHTS ARE BETWEEN 3000 AND 5000FT. THE COLD FRONT WILL MAKE PROGRESS SOUTHEAST OVERNIGHT...AND STALL SOMEWHERE EAST OF THE KANSAS TURNPIKE. THIS WILL CAUSE FLOW TO BE PARALLEL TO THE FRONT AND STORMS WILL TRAIN OVER THE SAME AREAS. THIS COULD LEAD TO HEAVY RAINFALL AND LOCALIZED FLOODING ACROSS PORTIONS OF THE SOUTHEAST. SOILS ARE ALREADY SATURATED AND A COUPLE RIVER POINTS STILL IN FLOOD...BUT THERE IS SOME UNCERTAINTY ON HOW MUCH HEAVY RAINFALL THERE WILL BE OVERNIGHT TONIGHT. WINDS WILL WEAKEN BEHIND THE FRONT...SO WOULD EXPECT THE WIND ADVISORY TO BE GRADUALLY CANCELLED AS THE FRONT PUSHES EASTWARD. THE 12KM NAM/WRF IS SHOWING SOME BRIEF STRONGER WINDS ACROSS PARTS OF CENTRAL KANSAS BEHIND THE FRONT THIS EVENING...BUT THEY ARE EXPECTED TO BE BRIEF. THURSDAY-FRIDAY: THE FRONT WILL REMAIN ACROSS FAR SOUTHEAST KANSAS THROUGH THURSDAY...BEFORE PUSHING OFF TO THE SOUTHEAST. THIS WILL LEAD TO MORE HEAVY RAINFALL ALONG AND AHEAD OF THE FRONT BEFORE IT MOVES INTO MISSOURI. FOR THIS TIME FRAME...WE WILL ISSUE A HYDROLOGIC OUTLOOK TO INDICATE THE CHANCES FOR FLOODING BOTH TONIGHT AND FURTHER OUT IN TIME. CONVECTION WILL BE POSSIBLE ACROSS THE ENTIRE AREA BOTH ON THURSDAY AND THURSDAY NIGHT...WITH CONTINUED CHANCES ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON FRIDAY. THERE WILL BE ENOUGH DEEP LAYER SHEAR AND INSTABILITY FOR SEVERE THUNDERSTORMS ONCE AGAIN. SATURDAY-TUESDAY: HIGH PRESSURE BUILDS IN FOR SATURDAY AND KEEPS THE AREA DRY. THE NEXT SYSTEM APPROACHES FOR SUNDAY EVENING...WITH OUR NEXT CHANCES FOR THUNDERSTORMS ACROSS THE AREA. THE CHANCES OF PRECIPITATION THAT ARE IN THE FORECAST ARE REASONABLE...SO FEW CHANGES WERE MADE TO THIS PORTION OF THE FORECAST. SCHRECK AVIATION... COLD FRONT CONTINUES TO SLOWLY DROP SOUTHEAST DURING THE PERIOD. WINDS AT RSL HAVE ALREADY BEGUN TO SWING TO A SW DIRECTION. REMAINING SITES HAVE A GOOD PACKED GRADIENT AND SOUTH WINDS OF 30 MPH AND GUSTS INTO LOWER 40S ARE LIKELY. BEST CHANCE FOR TRW WILL LIE ACROSS NORTH CENTRAL KS LATE THIS AFTERNOON AND EVENING. STORMS WILL THEN MIGRATE SOUTHEAST OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 85 65 82 / 40 40 50 30 HUTCHINSON 65 83 62 83 / 50 40 40 20 NEWTON 67 84 63 83 / 40 40 40 20 ELDORADO 70 85 65 82 / 30 40 50 30 WINFIELD-KWLD 71 86 67 81 / 20 40 50 40 RUSSELL 59 81 59 84 / 60 20 20 0 GREAT BEND 60 82 59 84 / 60 20 20 10 SALINA 62 82 59 84 / 60 20 30 10 MCPHERSON 64 83 61 83 / 50 30 40 10 COFFEYVILLE 72 86 67 81 / 10 40 50 40 CHANUTE 72 86 67 81 / 20 40 50 30 IOLA 72 85 66 81 / 20 40 50 30 PARSONS-KPPF 72 86 67 81 / 10 40 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ047-049>053- 067>070-082-083-091>094-098. &&
Hazardous weather outlook, Jun 11, 8:37 PM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 837 PM CDT WED JUN 11 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-122100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 837 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE OVER CENTRAL KANSAS TONIGHT. LOCATIONS NORTH OF A MCPHERSON TO HUTCHINSON LINE WILL HAVE THE BEST CHANCE TO EXPERIENCE SEVERE STORMS THROUGH MIDNIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL TO THE SIZE OF BASEBALLS ALONG WITH A COUPLE TORNADOES. IN ADDITION VERY HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. AFTER MIDNIGHT THUNDERSTORMS ARE EXPECTED TO SLOWLY SHIFT SOUTHEAST...AND COULD EVENTUALLY GET INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS. EVEN THOUGH STORMS MAY WEAKEN SOME AS THE NIGHT PROGRESSES...STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE INTO SOUTH-CENTRAL AND SOUTHEAST KANSAS...ALONG WITH LOCALLY HEAVY RAINFALL. FURTHERMORE...RIVER FLOOD WARNINGS CONTINUE ON THE NEOSHO RIVER IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNING STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS...AS THE COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH ACROSS THE AREA. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...THE HEAVY RAINFALL AND LOCALIZED FLOODING THREAT MAY INCREASE FOR THURSDAY EVENING AND NIGHT. PLEASE SEE THE LATEST HYDROLOGIC OUTLOOK FOR DETAILS. THUNDERSTORMS COULD LINGER ACROSS THE AREA INTO FRIDAY AND FRIDAY NIGHT ACROSS SOUTHEAST AND SOUTH-CENTRAL KANSAS. HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME IT APPEARS THESE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BE SEVERE. STAY TUNED TO LATER OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER CENTRAL KANSAS LATE THIS AFTERNOON AND EVENING...AND POSSIBLY FARTHER SOUTH DURING THE OVERNIGHT HOURS. ADDITIONALLY...SPOTTER ACTIVATION WILL BE POSSIBLE THURSDAY AFTERNOON AND NIGHT...AND AGAIN SUNDAY AFTERNOON THROUGH MONDAY. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP SCHRECK/ADK/LAWSON
In the hours before
Local storm report, Jun 11, 9:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL ELLSWORTH 38.74N 98.23W
06/11/2008 E2.00 INCH ELLSWORTH KS EMERGENCY MNGR
&&
JMBLocal storm report, Jun 11, 9:13 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL 5 SE ELLSWORTH 38.68N 98.17W
06/11/2008 E2.00 INCH ELLSWORTH KS TRAINED SPOTTER
2 INCH HAIL AND HEAVY RAIN
&&
JMBLocal storm report, Jun 11, 9:16 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL 8 NE ELLSWORTH 38.82N 98.12W
06/11/2008 E1.75 INCH ELLSWORTH KS TRAINED SPOTTER
GOLF BALL SIZED HAIL HAS BROKEN WINDOWS IN A HOME. HAS
BEEN OCCURING FOR MORE THAN 5 MINUTES.
&&
JMBLocal storm report, Jun 11, 9:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
919 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL 3 SW DORRANCE 38.81N 98.62W
06/11/2008 E1.00 INCH RUSSELL KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 11, 9:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM HAIL HOISINGTON 38.52N 98.78W
06/11/2008 E1.00 INCH BARTON KS EMERGENCY MNGR
&&
JMBLocal storm report, Jun 11, 9:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
928 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 6 E SUSANK 38.64N 98.67W
06/11/2008 E1.00 INCH BARTON KS TRAINED SPOTTER
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 61 min |
| Jun 11, 7:16 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 59 min |
| Jun 11, 7:21 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 54 min |
| Jun 11, 7:27 PM CDT | Tornado Warning | ICT | Barton | 52 min |
| Jun 11, 8:01 PM CDT | Tornado Warning | ICT | Ellsworth | 44 min |
| Jun 11, 8:03 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth | 57 min |
| Jun 11, 8:18 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 57 min |
| Jun 11, 8:30 PM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 5 hr |
| Jun 11, 8:37 PM CDT | Tornado Warning | ICT | Saline | 41 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln | 57 min |
| Jun 11, 9:09 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 35 min |
| Jun 11, 9:18 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 57 min |
| Jun 11, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Rice | 42 min |
| Jun 11, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 39 min |
| Jun 11, 11:13 PM CDT | Areal Flood Warning | ICT | Saline | 5 hr |
| Jun 11, 11:26 PM CDT | Areal Flood Warning | ICT | Barton, Russell | 12 hr |
| Jun 12, 12:00 AM CDT | Areal Flood Warning | ICT | Ellsworth, Lincoln | 18 hr |
| Jun 12, 3:10 AM CDT | Flood Watch | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 8 more | 33 hr |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 28 min |
| Jun 12, 5:26 PM CDT | Tornado Warning | ICT | Chase | 64 min |
| Jun 12, 5:49 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 56 min |
| Jun 12, 6:00 PM CDT | Tornado Warning | ICT | Marion | 28 min |
| Jun 12, 6:17 PM CDT | Areal Flood Warning | ICT | Chase | 4 hr |
| Jun 12, 6:18 PM CDT | Tornado Warning | ICT | Chase | 57 min |
| Jun 12, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion | 64 min |
| Jun 12, 6:57 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick | 63 min |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.